Thunderstorm Wind, Cherry
- When
- June 7, 8:25 PM CST
- Where
- Cherry County, 48.65 mi SSE of Irwin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.190, -101.760
Strong winds at 60 mph or higher was reported at Ranch airport.
An area of low pressure became the focus for supercell thunderstorm development across the Nebraska panhandle on June 7, 2010. As the storms developed east into western Nebraska during the evening the thunderstorms evolved into a line of strong to severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An area of low pressure became the focus for supercell thunderstorm development across the Nebraska panhandle on June 7, 2010. As the storms developed east into western Nebraska during the evening the thunderstorms evolved into a line of strong to severe thunderstorms. The storms produced numerous reports of damaging winds as the line moved southeast across western Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 7, 3:00 PM CST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CDT MON JUN 7 2010 .DISCUSSION... EARLY EVENING PLAYED OUT A LITTLE DIFFERENT THAN ANTICIPATED 24 HOURS AGO WITH CONVECTION FIRING FARTHER NORTH ACROSS CENTRAL AND NORTHERN PANHANDLE BEFORE SHIFTING SOUTHWARD INTO CENTRAL SANDHILLS AND PORTIONS OF SOUTHWEST AND SOUTH CENTRAL. LARGE MCS CONTIUES TO DRIFT EASTWARD THIS MORNING WITH OUTFLOW BOUNDARY FLOWING THROUGH NW KANSAS ATTM. WATER VAPOR SHOWS UPSTREAM ENERGY CONTINUING TO FLOW OUT OF EASTERN GREAT BASIN INTO CO/WY ROCKIES AND THIS ASCENT OVER OUTFLOW BOUNDARY IS ALLOWING CONVECTION TO CONTINUE TO SPROUT IN EASTERN CO AND SW NEB. ACROSS NW NEB INTO BLACK HILLS THIS LIFT IS OCCURRING MORE LIKELY IN R ENTRANCE REGION OF UPPER JET THAT IS PROGRESSING THROUGH WESTERN SDAKOT AHEAD OF THE UPPER SYSTEM MOVING THROUGH THE NORTHERN HIGH PLAINS/CANADIAN PRAIRIES. AS SUCH WILL NEED TO KEEP PCPN CHANCE THIS MORNING WITH BASED ON 88D MOSAIC TRENDS AND WATER VAPOR IMAGERY. DRIER AIR MOVING SOUTHWARD AS HIGH PRESSURE BUILDS DOWN THE HIGH PLAINS SHOULD BEGIN TO LIMIT PCPN POTENTIAL THO STEEPER LAPSE RATES TO THE NORTH AND UPPER DYNAMICS MAY BE JUST ENOUGH TO KEEP ISO MENTION IN FOR THE AFTERNOON. SOME DISCREPENCY BETWEEN MODEL SOLN ON STRENGTH OF SFC HIGH AND THE TIMING OF THIS AIRMASS SLIDING EASTWARD. LEANING TOWARD THE WRF AND SREF WITH MOISTURE RETURN MOVING OFF THE FRONT RANGE INTO THE HIGH PLAINS AND WESTERN NEBRASKA BY THE EARLY MORNING HOURS AND MID LEVEL WAA HELPING TO SPREAD AT LEAST ISOLATED CONVECTION ACROSS THE FAR WESTERN CWA THROUGH THE MORNING HOURS. APPROACHING WESTERN UPPER TROF SHOULD LEAD TO CYCLOGENESIS ACROSS EASTERN CO PLAINS AND THIS TIGHTENING PRESSURE GRADIENT SHOULD ALLOW FOR BETTER MOISTURE INTO HIGH PLAINS ON STRONG SOUTHERLY FLOW AND EXPECT EML TO MOVE OVHD WITH FLOW TURNING SW ALOFT...AND STRONG TO SEVERE CONVECTION SHOULD FORM IN THE HIGH TERRAIN TO THE WEST AND MOVE INTO WESTERN CWA THROUGH THE EVENING HOURS. ACTIVE LLVL JET SHOULD SUSTAIN THIS ACROSS THE CWA THROUGH THE EARLY MORNING HOURS. WARM DAY LOOKS ON TRACK FOR THURSDAY AS SW FLOW INCREASES FROM THE 4 CORNERS REGION LEAVING FAIRLY STRONG EML/CAP INTO SW NEB WITH MAIN PCPN CHANCES IN THE NORTHWEST. && .AVIATION... DEPARTING MCS STILL INDICATES SOME SCATTERED CONVECTION SERN PNHDL INTO NERN CO. LIFR CIGS AT KVTN SHOULD GRADUALLY LIFT TO MVFR BY 14Z...THEN VFR BY 18Z. STRATUS NOT SETTING IN YET AT KLBF EXCEPT FARTHER WEST IN THE CNTRL AND NRN PNHDL. EXPECT MVFR CIGS MAY SET IN BY AROUND 12Z AND PERSIST TIL 18Z. VFR CONDITIONS FOR BOTH TERMINALS REMAINDER OF TAF FCST PERIOD. && .HYDROLOGY... NO INDICATIONS OF ANY FLOODING FROM RECENT MCS PASSAGE. RADAR ESTIMATED RAINFALL OF A HALF INCH TO LOCALLY TWO INCHES APPEARS HAVE BEEN HANDLED FAIRLY WELL BY SOIL. RECENT RAINFALL ACROSS THE NORTH PLATTE RIVER BASIN HAS RADAR ESTIMATES OF A HALF TO THREE QUARTER OF AN INCH IN GARDEN COUNTY AND EVEN MORE UPSTREAM IN MORRILL COUNTY WHERE AN INCH TO AS MUCH AS ONE AND A HALF INCH ESTIMATED. RIVER STAGES AT LISCO AND LEWELLEN CONTINUE TO RUN NEAR OR AT BANKFULL CONDITIONS. A FLOOD WARNING CONTINUES AT LEWELLEN DESPITE A STAGE OF 7.46 FEET SLIGHTLY BELOW THE FLOOD STAGE OF 7.5 FEET. THE CONCERN IS THAT RECENT RAINFALL COULD EASILY PUSH STAGES UP A FEW TENTHS OF A FOOT THE NEXT FEW DAYS. UPSTREAM GAGE READINGS SHOW A SLIGHT DROPOFF...LIKELY DUE TO REDUCED RELEASES FROM WYOMING RESERVOIRS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. 13/KAR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 810 PM CDT MON JUN 7 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-090115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 810 PM CDT MON JUN 7 2010 /710 PM MDT MON JUN 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE LIKELY ACROSS THE MAJORITY OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE EVENING AND EARLY MORNING HOURS. MANY OF THESE STORMS WILL BE CAPABLE OF REACHING SEVERE LEVELS WITH LARGE HAIL...GOLF BALL SIZE OR BIGGER...AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. ISOLATED TORNADOES WILL ALSO BE POSSIBLE ACROSS THE EASTERN NEBRASKA PANHANDLE INTO WEST CENTRAL AND PORTIONS OF SOUTHWEST NEBRASKA. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS THESE STORMS CONGEAL INTO A LARGER COMPLEX AND MOVE EASTWARD THROUGH THE NIGHT. FLASH FLOODING WILL BE A SECONDARY THREAT TO THE SEVERE WEATHER...ESPECIALLY TO THOSE AREAS IN THE NORTH CENTRAL AND SOUTHWEST WHICH RECEIVED HEAVY RAINFALL IN THE PAST 24 HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A DAILY CHANCE FOR THUNDERSTORMS. ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AS THE UPPER RIDGE BUILDS EAST AND THE UPPER FLOW TURNS MORE SOUTHWEST FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
847 PM CDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM NON-TSTM WND GST 17 NNE ANTIOCH 42.30N 102.49W
06/07/2010 E60 MPH SHERIDAN NE PUBLIC
PUBLIC REPORT OF AT LEAST 60 MPH WINDS WITH DIME SIZED
HAIL BREAKING OUT WINDOWS OF HOUSE.
&&
13SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 902 PM CDT MON JUN 7 2010 NEZ004-022-023-035-080300- ARTHUR NE-GARDEN NE-GRANT NE-SHERIDAN NE- 802 PM MDT MON JUN 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERIDAN...SOUTHWESTERN GRANT...NORTHERN GARDEN AND WESTERN ARTHUR COUNTIES UNTIL 900 PM MDT... AT 801 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WICKSON LAKE TO MILES LAKE TO RICHARDSON LAKE...AND MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... HERMAN LAKE...LAKESIDE AND CRESCENT LAKE NWR AROUND 815 PM MDT. PATTERSON LAKE AROUND 820 PM MDT. DEER LAKE AROUND 825 PM MDT. BRITTON LAKE AND ELLSWORTH AROUND 830 PM MDT. JERRY LAKE AROUND 835 PM MDT. KINCAID LAKE AROUND 845 PM MDT. BOURQUIM HILL AND BINGHAM AROUND 850 PM MDT. SWEDE LAKE AND DOMINICK LAKE AROUND 855 PM MDT. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SPRINGER
The North Platte radar (KLNX), 101 km away, was scanning. The volume nearest the first event began at 02:24 UTC.
10 thunderstorm wind, 4 hail, 4 funnel cloud. Local standard time, as filed.
Strong winds at 60 mph or higher was reported at Ranch airport.
Spotter reported power out in the community of Arthur due to high winds.
Spotter reported funnel cloud crossing highway 82 at 11 miles south of Mullen.
Spotter reported strong winds 10 miles south of Mullen.
Spotter reported funnel cloud crossing highway 83 at Dismal river.
Dispatch relayed report of a large tree down on State Farm road 2 miles east of the Distribution Center with time of event estimated.
Emergency manager reported light pole blown over in town.
Spotter reported numerous tree branches down in Maxwell that were 4 to 8 inches in diameter making driving difficult.
Strong thunderstorm wind gust did damage to trees and field 8 miles west of Merna.
Dispatch relayed a motorist report of several funnel clouds along Interstate 80.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227608, 227602, 227609, 227598, 227599, 227603, 227611, 227600, 227606, 227616, 227612, 227607, 227613, 227601, 227614, 227604, 227615, 227605.